MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER AMPLATZ TYPE RENAL SHEATH; DILATOR, URETHRAL

BOSTON SCIENTIFIC - SPENCER AMPLATZ TYPE RENAL SHEATH; DILATOR, URETHRAL
Model Number M0069001230
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Perforation (2001)
Date of Event 06/02/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Note: this report pertains to one of two complaint devices used in the same procedure.Manufacturer report 3005099803-2017-01812 addresses the nephromax dilatation balloon, while manufacturer report # 3005099803-2017-01814 addresses the amplatz renal sheath.It was reported to boston scientific corporation that a nephromax dilatation balloon was used in the kidney during a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2017.According to the complainant, during the procedure, when they used a 20 cm amplatz renal sheath, it would not slide over the nephromax dilatation balloon.As they pushed to slide the sheath over the balloon, the balloon advanced and perforated the renal pelvis.It is unknown if there was additional intervention performed for the punctured renal pelvis.The procedure was not completed due to this event.Post procedure, there were no complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
A visual examination and product analysis of the returned renal sheath of this device found a slight bent at the proximal section.This failure is likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.However, the event, tissue perforation, is identified as anticipated in nature and severity.Therefore, the most probable root cause is anticipated procedural complication, as a device related root cause does not apply in this event and the complaint is due to a known physiological effect of the procedure noted within the directions for use, and/or device labeling.A review of the device history record (dhr) was performed and confirmed that this device was manufactured in accordance with the device master record.A search of the complaint database revealed that no other complaints exist for the specified lot.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description
Note: this report pertains to one of two complaint devices used in the same procedure.Manufacturer report 3005099803-2017-01812 addresses the nephromax dilatation balloon, while addresses the amplatz renal sheath.It was reported to boston scientific corporation that a nephromax dilatation balloon was used in the kidney during a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2017.According to the complainant, during the procedure, when they used a 20 cm amplatz renal sheath, it would not slide over the nephromax dilatation balloon.As they pushed to slide the sheath over the balloon, the balloon advanced and perforated the renal pelvis.It is unknown if there was additional intervention performed for the punctured renal pelvis.The procedure was not completed due to this event.Post procedure, there were no complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.

Brand Name
AMPLATZ TYPE RENAL SHEATH
Common Device Name
DILATOR, URETHRAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6646212
Report Number3005099803-2017-01814
Device Sequence Number757076
Product Code KOE
UDI-Device Identifier08714729431671
UDI-Public(01)08714729431671(17)20190831(10)18256090
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K870695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberM0069001230
Device Catalogue Number900-123
Device Lot Number18256090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Initial Date Received by Manufacturer 06/02/2017
Supplement Date Received by Manufacturer08/22/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR